MAUDE Adverse Event Report: C.R. Bard Inc. (Covington) -1018233 PureWick¿Male External Catheters; PureWick Male Catheter

C.R. Bard Inc. (Covington) -1018233 PureWick¿Male External Catheters; PureWick Male Catheter
Catalog Number PWMX30
Medical Device Problem Code Decrease in Suction (1146)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that pt said my machine rattles and causes condensation from the wick and it gurgles a lot this should be fixed is my suggestion.Used with male wicks.Unclear if medical intervention was provided.No additional information provided.As per customer follow up information received via email on 26jun2026, i was calling because the machine seems to gurgle urine all night.It also leaves condensation under the bag between the bag and body because of some urine sitting in the bag.It¿s not a lot.It¿s a very small amount here and there but enough to be gurgling all night and leave the condensation.I have since realized this is because the suction is not quite strong enough.It shouldn¿t gurgle trying to get all the urine up all night long and if it was clearing the bag, it wouldn¿t have condensation.Like i said, i¿ve used other machines before and your bags without this issue.I really think the new machine needs a slightly stronger suction.I was very disappointed when the nurse service member told me on the phone the rattling of the lid was the problem and it rattles when it gets wet.So that¿s why it¿s gurgling.I knew this was not the case because, i ordered an extra canister that had not even been used, and it rattled.The rattle is not an issue and is part of the design.I don¿t believe it impacts the device at all, and they came up with this somehow.Despite it not being clear in directions or in the how to clean in regard to the filter, videos that i recall from using other devices i know you shouldn¿t get the filter wet.I specifically do not submerge the lid, drip water into the area sounding the filter without getting water into it and even am able to let the enzyme cleaner sit in those spots and rinse carefully without getting water into the filter.I have this down.Last, i can put these bags on with my eyes closed.Just to ensure you there isn¿t user error.I¿ve don¿t this for a while now.I do want to point out which further supports the lack of suction theory something i experimented with.I ordered an of brand of bag (external catheter) that is frequently to advertised on social.I decided to do a comparison on bags and ordered the generic on amazon as well.So now i have the three bags.The amazon was equal to you.The other brand name was superior, and it solved the condensation and gurgling.I believe the reason for this is that the other name brand bag is slightly smaller and creates more suction.You can see the difference even when it¿s on the patient and machine is turned on.I have zero issues with it.I¿m telling you this because you guys are the og.I believe you can make an easy tweak to take care of this issue.As i said before, i can¿t live without it! it¿s been a game changer.I can¿t wait to travel our first flight with it! i really hope pure wick is able to navigate this small tweak to continue to dominate and lead in the external catheter industry.I don¿t know what a product catalog number is.I bought the portable system as a package.When i called that something was wrong, she offered to send me a new machine thinking my current had some malfunction.They work the same.No malfunction, more of a slight design error.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PureWick¿Male External Catheters
Common Device Name
PureWick Male Catheter
Manufacturer (Section D)
C.R. Bard Inc. (Covington) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. Bard Inc. (Covington) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
+1(770)784-6100
MDR Report Key50734679
Report Number1018233-2026-05866
Device Sequence Number21476440
Product Code NZU
UDI-Device Identifier00801741226465
UDI-Public(01)00801741226465
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
Exempt
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberPWMX30
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2026
Supplement Date Received by Manufacturer09/15/2026
Initial Report FDA Received Date09/11/2026
Supplement Report FDA Received Date09/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale